Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 220, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 11, 2021, 12:09 AM CST for 4 parishes in Louisiana; Columbia County, Lafayette County, Arkansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2021, 12:09 AM CST (06:09 UTC)
- Expired
- Dec 11, 2021, 1:00 AM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 71 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 12:37 AM CST | TSTM WND DMG | 3 N Emerson, AR | TREE REPORTED DOWN IN BRISTER AR. |
| Dec 11, 12:45 AM CST | TSTM WND DMG | 3 Ssw Shongaloo, LA | TREE REPORTED DOWN ON HENRY WILLIAMS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 10:44 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 10.4
The text
As transmitted.
208
WUUS54 KSHV 110609
SVRSHV
ARC027-073-LAC015-017-027-119-110700-
/O.NEW.KSHV.SV.W.0220.211211T0609Z-211211T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1209 AM CST Sat Dec 11 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Lafayette County in southwestern Arkansas...
Southern Columbia County in southwestern Arkansas...
Northwestern Webster Parish in northwestern Louisiana...
North central Caddo Parish in northwestern Louisiana...
Northwestern Claiborne Parish in northwestern Louisiana...
Northern Bossier Parish in northwestern Louisiana...
* Until 100 AM CST.
* At 1209 AM CST, severe thunderstorms were located along a line
extending from near Bradley to Gilliam, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Magnolia, Springhill, Haynesville, Cullen, Plain Dealing, Cotton
Valley, Sarepta, Bradley, Taylor, Emerson, Hosston, Shongaloo,
Gilliam, Bussey, Smithland, Village, Macedonia, Welcome, Calhoun
and Alden Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas...and northwestern Louisiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3334 9298 3287 9317 3275 9345 3278 9391
3302 9382 3302 9381 3303 9381 3312 9378
TIME...MOT...LOC 0609Z 255DEG 48KT 3311 9373 3281 9382
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
502 follow-up statements
233
WWUS54 KSHV 110643
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1243 AM CST Sat Dec 11 2021
ARC073-LAC017-110652-
/O.CAN.KSHV.SV.W.0220.000000T0000Z-211211T0700Z/
Lafayette AR-Caddo LA-
1243 AM CST Sat Dec 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE COUNTY
IN SOUTHWESTERN ARKANSAS AND NORTH CENTRAL CADDO PARISHES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas...and northwestern Louisiana.
LAT...LON 3276 9366 3326 9326 3334 9298 3287 9317
3275 9345
TIME...MOT...LOC 0642Z 268DEG 37KT 3322 9323 3277 9356
$$
ARC027-LAC015-027-119-110700-
/O.CON.KSHV.SV.W.0220.000000T0000Z-211211T0700Z/
Columbia AR-Webster LA-Claiborne LA-Bossier LA-
1243 AM CST Sat Dec 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR SOUTHEASTERN COLUMBIA COUNTY...NORTHWESTERN WEBSTER...
NORTHWESTERN CLAIBORNE AND NORTHEASTERN BOSSIER PARISHES...
At 1242 AM CST, severe thunderstorms were located along a line
extending from near Magnolia to 8 miles west of Cotton Valley, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Magnolia, Springhill, Haynesville, Cullen, Cotton Valley, Sarepta,
Emerson, Shongaloo, Village, Macedonia, Calhoun, Ebenezer, Leton,
Walkerville, Noxobe, Horsehead and Ivan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas...and northwestern Louisiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3276 9366 3326 9326 3334 9298 3287 9317
3275 9345
TIME...MOT...LOC 0642Z 268DEG 37KT 3322 9323 3277 9356
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
50572
WWUS54 KSHV 110655
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1255 AM CST Sat Dec 11 2021
ARC027-LAC015-027-119-110705-
/O.EXP.KSHV.SV.W.0220.000000T0000Z-211211T0700Z/
Columbia AR-Webster LA-Claiborne LA-Bossier LA-
1255 AM CST Sat Dec 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLUMBIA
COUNTY...NORTHWESTERN WEBSTER...NORTHWESTERN CLAIBORNE AND
NORTHEASTERN BOSSIER PARISHES WILL EXPIRE AT 100 AM CST...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 500 AM CST for southwestern
Arkansas...and northwestern Louisiana.
LAT...LON 3276 9366 3326 9326 3334 9298 3287 9317
3275 9345
TIME...MOT...LOC 0655Z 270DEG 48KT 3326 9305 3281 9338
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 11:40 PM CST, 29 minutes earlier.
Area forecast discussion, Dec 10, 11:40 PM CST, 29 minutes before
Area Forecast Discussion...DELAYED
National Weather Service Shreveport LA
1140 PM CST Fri Dec 10 2021
.UPDATE...
The latest forecast grids have been updated for the issuance of Tornado
Watch #558 until 5 AM CST, as convection gradually congeals into a
QLCS carrying the threats of tornadoes and damaging winds through
eastern zones overnight. /16/
&&
.PREV DISCUSSION... /issued 1126 PM CST Fri Dec 10 2021/
AVIATION...
For the 11/06Z TAF update, ongoing +TSRA and severe weather has
prompted a new Tornado Watch for KSHV, KELD, KMLU, and the
airspace north of the I-20 corridor until 11/10Z. MVFR/IFR
conditions will also linger through 11/12Z with and behind the
line of TSRA before lifting by 11/16Z. Robust southerly surface
winds above 10 knots will start to gain a northwesterly component
by 11/12Z as the frontal boundary proceeds southeastward through
the airspace. Wind speeds will remain above 15 knots and
eventually wane by the end of the period. /16/
PREV DISCUSSION... /issued 749 PM CST Fri Dec 10 2021/
UPDATE...
Environmental parameters from the 11/00Z SHV sounding indicate an
atmosphere that is conducive for severe weather tonight,
especially along and north of the I-30 corridor with large hail
already reported in southwest Arkansas from this first round of
convection. Impressive amounts of instability with CAPE just above
2000 J/kg, effective shear over 60 knots, and mid-level lapse
rates of 7 C/km altogether have prompted the issuance of Tornado
Watch #555 until 11 PM CST.
High-resolution guidance suggests that the current discrete storm
mode will transition to a linear mode overnight as it shifts
southeastward into Louisiana parishes. Forecast grids have been
adjusted to account for all severe weather potential at the moment
with additional updates forthcoming. /16/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 50 58 35 / 20 60 20 0
MLU 84 55 67 35 / 20 80 20 0
DEQ 80 40 54 27 / 40 60 0 0
TXK 85 46 55 33 / 40 60 0 0
ELD 80 47 56 31 / 40 60 10 0
TYR 83 47 56 33 / 20 70 20 0
GGG 85 48 55 32 / 20 50 20 0
LFK 82 51 60 36 / 20 80 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until noon CST Saturday for LAZ001>006-
010>014-021.
OK...Lake Wind Advisory until noon CST Saturday for OKZ077.
TX...Lake Wind Advisory until noon CST Saturday for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
16/16/16Hazardous weather outlook, Dec 10, 5:26 AM CST, 18 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 526 AM CST Fri Dec 10 2021 ARZ050-051-059>061-072-073-LAZ004>006-011>014-017>022-OKZ077- TXZ165>167-111200- Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Angelina- San Augustine- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and east Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be possible across North Central Louisiana on Saturday. One or two storms could be severe through mid to late Saturday morning. Damaging winds and large hail will be the primary threats after sunrise Saturday. After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138- 149>153-111200- Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. Gusty southerly winds of 15 to 20 mph with gusts between 25 and 30 mph are expected this afternoon. Therefore, a Lake Wind Advisory is in effect from noon until 6 PM CST this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. 09
In the hours before
Local storm report, Dec 10, 10:06 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 NE PRESCOTT 33.81N 93.38W
12/10/2021 E1.00 INCH NEVADA AR PUBLIC
LAW ENFORCEMENT REPORTS MULTIPLE CALLS
REGARDING QUARTER SIZED HAIL AROUND THE CITY
OF PRESCOTT.
&&
ABDSpecial weather statement, Dec 10, 10:06 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1006 PM CST Fri Dec 10 2021
ARZ059-070-TXZ096-097-110430-
Little River AR-Miller AR-Bowie TX-Red River TX-
1006 PM CST Fri Dec 10 2021
...A strong thunderstorm will impact portions of southwestern Little
River, northwestern Miller, Bowie and southeastern Red River Counties
through 1030 PM CST...
At 1006 PM CST, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 10 miles east of Boxelder, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Texarkana, Wake Village, Ashdown, New Boston, Nash, Hooks, De Kalb,
Red Lick, Wilton, Ogden, Dalby Springs, Richmond, Leary, Avery,
Almont, Lydia, Arden, Red Bank and Pine Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.
&&
LAT...LON 3356 9480 3363 9453 3362 9454 3362 9452
3363 9452 3362 9451 3362 9449 3364 9449
3376 9404 3375 9403 3342 9397 3333 9478
3336 9480 3336 9482
TIME...MOT...LOC 0406Z 256DEG 39KT 3347 9469
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
05Local storm report, Dec 10, 11:07 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL 4 NE GILMER 32.77N 94.91W
12/10/2021 E0.25 INCH UPSHUR TX PUBLIC
SPOTTER REPORTS PEA SIZED HAIL ON HIGHWAY
155 NORTH OF GILMER.
&&
ABDLocal storm report, Dec 10, 11:18 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 NNE NASH 33.49N 94.11W
12/10/2021 E1.00 INCH BOWIE TX LAW ENFORCEMENT
LAW ENFORCEMENT HAS RECEIVED NUMEROUS CALLS
REGARDING QUARTER+ SIZED HAIL ACROSS THE NW
PORTION OF TEXARKANA.
&&
ABDLocal storm report, Dec 11, 12:02 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND DMG 3 WNW JEFFERSON 32.77N 94.39W
12/10/2021 MARION TX LAW ENFORCEMENT
POWERLINE DOWN ON A TREE CAUSING THE TREE TO
CATCH ON FIRE.
&&
MMLocal storm report, Dec 11, 12:06 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 1 NE PRESCOTT 33.81N 93.38W
12/10/2021 E1.00 INCH NEVADA AR PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 1 NE
PRESCOTT. LAW ENFORCEMENT REPORTS MULTIPLE
CALLS REGARDING QUARTER SIZED HAIL AROUND
THE CITY OF PRESCOTT.
&&
16The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:53 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 67 min |
| Dec 10, 11:56 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 49 min |
| Dec 11, 1:15 AM CST | Special Weather Statement | SHV | Claiborne, Webster | 45 min |
| Dec 11, 2:06 AM CST | Special Weather Statement | SHV | Union | 24 min |
| Dec 11, 2:31 AM CST | Special Weather Statement | SHV | Lincoln | 44 min |
| Dec 11, 4:02 AM CST | Special Weather Statement | SHV | Natchitoches, Sabine | 43 min |
| Dec 11, 4:44 AM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 61 min |
| Dec 11, 2:28 PM CST | Freeze Warning | SHV | Bossier, Caddo, De Soto, Red River | 19 hr |
| Dec 10, 6:15 PM CST | Severe Thunderstorm Warning | SHV | Little River | 60 min |
| Dec 10, 7:05 PM CST | Severe Thunderstorm Warning | SHV | Little River, Sevier | 55 min |
| Dec 10, 7:30 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 45 min |
| Dec 10, 8:00 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 45 min |
| Dec 10, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 62 min |
| Dec 10, 9:08 PM CST | Flash Flood Warning | SHV | Hempstead | 4 hr |
| Dec 10, 9:22 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 29 min |
| Dec 10, 10:06 PM CST | Special Weather Statement | SHV | Little River | 24 min |
| Dec 10, 10:20 PM CST | Severe Thunderstorm Warning | SHV | Little River, Miller | 55 min |
| Dec 10, 10:58 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 62 min |
| Dec 10, 11:30 PM CST | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.